Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 3, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 21, 2017, 3:56 AM EST. It took effect at Jan 22, 2017, 4:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2017, 3:56 AM EST (08:56 UTC)
- In effect from
- Jan 22, 2017, 4:00 AM EST
- Expired
- Jan 22, 2017, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
641 WHUS72 KMFL 210856 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 356 AM EST SAT JAN 21 2017 AMZ610-630-650-651-670-671-GMZ656-657-676-221000- /O.NEW.KMFL.SC.Y.0003.170122T0900Z-170124T1200Z/ LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 356 AM EST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST TUESDAY. * WINDS AND SEAS...SOUTH-SOUTHWEST WINDS 20 TO 25 KT ON SUNDAY, BECOMING WEST 25 TO 30 KNOTS WITH THE POTENTIAL FOR GALE FORCE GUSTS SUNDAY NIGHT AND MONDAY. SEAS BUILDING TO 10 TO 12 FEET IN THE OFFSHORE ATLANTIC AND 10 TO 16 FEET IN THE GULF BY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
4 follow-up statements
789 WHUS72 KMFL 212119 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 419 PM EST SAT JAN 21 2017 AMZ650-651-670-671-GMZ656-657-676-221100- /O.EXT.KMFL.SC.Y.0003.170122T0900Z-170123T0000Z/ /O.NEW.KMFL.GL.A.0001.170123T0000Z-170124T0000Z/ /O.NEW.KMFL.SC.Y.0004.170124T0000Z-170124T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 419 PM EST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 7 AM EST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT, MAINLY SUNDAY EVENING THROUGH MONDAY EVENING. SEAS 7 TO 10 FEET IN THE ATLANTIC WATERS WITH SEAS 10 TO 16 FEET IN THE GULF, MAINLY SUNDAY EVENING THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ610-630-221100- /O.CON.KMFL.SC.Y.0003.170122T0900Z-170124T1200Z/ LAKE OKEECHOBEE-BISCAYNE BAY- 419 PM EST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO NEAR GALE FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
519 WHUS72 KMFL 220221 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 921 PM EST SAT JAN 21 2017 ...GALE WATCH REMAINS IN EFFECT FOR ATLANTIC AND GULF WATERS OF SOUTH FLORIDA FROM SUNDAY EVENING THROUGH MONDAY EVENING... AMZ650-651-670-671-GMZ656-657-676-221100- /O.CON.KMFL.SC.Y.0003.170122T0900Z-170123T0000Z/ /O.CON.KMFL.GL.A.0001.170123T0000Z-170124T0000Z/ /O.CON.KMFL.SC.Y.0004.170124T0000Z-170124T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 921 PM EST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM MONDAY TO 7 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ610-630-221100- /O.CON.KMFL.SC.Y.0003.170122T0900Z-170124T1200Z/ LAKE OKEECHOBEE-BISCAYNE BAY- 921 PM EST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 1 FOOT OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
754 WHUS72 KMFL 220840 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 340 AM EST SUN JAN 22 2017 AMZ650-651-670-671-GMZ656-657-676-231500- /O.CON.KMFL.SC.Y.0003.170122T0900Z-170123T0000Z/ /O.UPG.KMFL.GL.A.0001.170123T0000Z-170124T0000Z/ /O.NEW.KMFL.GL.W.0001.170123T0000Z-170124T0400Z/ /O.EXT.KMFL.SC.Y.0004.170124T0400Z-170124T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 340 AM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 PM EST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 PM EST MONDAY. * WINDS AND SEAS...SOUTH SOUTHWEST WINDS 20 TO 25 KNOTS TODAY, BECOMING WEST SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT TONIGHT. SEAS BUILDING TO 10 TO 12 FEET IN THE OFFSHORE ATLANTIC AND 10 TO 16 FEET IN THE GULF BY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ610-630-231500- /O.CON.KMFL.SC.Y.0003.170122T0900Z-170124T1200Z/ LAKE OKEECHOBEE-BISCAYNE BAY- 340 AM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS AND SEAS...SOUTH SOUTHWEST WINDS AROUND 20 KNOTS TODAY, BECOMING WEST SOUTHWEST 25 TO 30 KT WITH OCCASIONAL GUSTS TO GALE FORCE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
713 WHUS72 KMFL 222128 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 428 PM EST SUN JAN 22 2017 GALE WARNING HAS BEEN ADDED FOR LAKE OKEECHOBEE AND BISCAYNE BAY. AMZ610-630-231200- /O.EXT.KMFL.SC.Y.0003.000000T0000Z-170123T0000Z/ /O.EXB.KMFL.GL.W.0001.170123T0000Z-170123T1800Z/ /O.NEW.KMFL.SC.Y.0005.170123T1800Z-170124T1200Z/ LAKE OKEECHOBEE-BISCAYNE BAY- 428 PM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 1 PM EST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 1 PM EST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 1 PM MONDAY TO 7 AM EST TUESDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 1 FOOT OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ650-651-670-671-GMZ656-657-676-231200- /O.CON.KMFL.SC.Y.0003.000000T0000Z-170123T0000Z/ /O.CON.KMFL.GL.W.0001.170123T0000Z-170124T0400Z/ /O.EXT.KMFL.SC.Y.0004.170124T0400Z-170124T1800Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 428 PM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM MONDAY TO 1 PM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 47 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 1:25 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 21, 1:25 AM EST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Miami FL 125 AM EST Sat Jan 21 2017 .AVIATION... There will be VFR conditions tonight with light winds across much of the east coast terminals except over TMB and further west into APF. Patchy fog is starting to develop over the interior affecting TMB and APF at this time and expect this trend to continue through the early morning hours. VIS is fluctuating between 1 to 3 sm in the latest obs but would expect this patchy areas to become more widespread into the early morning hours before sunrise. Conditions improve after that as sunshine begins to burn off the fog. Aft 21/1500Z, southerly winds will increase to between 11-14 KT, then dwindle during the evening. Dry conditions and partly cloudy skies will prevail through the period. && .PREV DISCUSSION... /issued 806 PM EST Fri Jan 20 2017/ UPDATE... The latest MIA sounding this evening is showing a cap around 850 mbs. This cape is forecast by the short range models to drop down to around 925 mph by morning. At the same time, the steering flow will be from the southwest with the surface winds be light and variable. This will allow for fog develop over South Florida late tonight with the the best coverage over the interior and west coast metro areas. Therefore, the fog wording has been increased some over South Florida for late tonight. Rest of the forecast looks good at this time and no other changes are planned. UPDATE...54/BNB PREV DISCUSSION... /issued 721 PM EST Fri Jan 20 2017/ AVIATION... There will be VFR conditions tonight with light winds. Patchy fog may develop over the interior, but should say clear of the TAF sites. Aft 21/1500Z, southerly winds will increase to between 11-14 KT, then dwindle during the evening. Dry conditions and partly cloudy skies will prevail through the period. PREV DISCUSSION... /issued 341 PM EST Fri Jan 20 2017/ STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS WEEKEND... ROUGH MARINE CONDITIONS LIKELY LATE THIS WEEKEND INTO EARLY NEXT WEEK... DISCUSSION... TONIGHT through SATURDAY NIGHT... High pressure over South Florida will weaken tonight into Saturday, as a strong mid to upper level trough shifts eastward from the Western United States into the Central United States. This will allow for a south to southwest steering flow over South Florida tonight into Saturday allowing for some low level moisture to work into the area. However, the mid to upper levels of the atmosphere will remain dry through this time keeping the weather dry across South Florida. Fog formation is also possible late tonight into early Saturday morning across South Florida with the best coverage over the interior and west coast metro areas due to the increasing low level moisture. SUNDAY and SUNDAY NIGHT... The strong mid to upper level trough will continue to move east from the Central United States into the eastern United States. Low pressure will also be developing over the Southern Gulf Coast States on Sunday before moving northeast into the southeast Sunday night and into the Mid Atlantic States on Monday. This low will also allow for a pre-frontal trough to develop over the eastern Gulf waters on Sunday morning before moving across the Florida Peninsula late Sunday afternoon into Sunday evening. A cold front associated with the low will also develop over the central Gulf waters on Sunday and move east through the Florida Peninsula late Sunday night. Ahead of the pre-frontal trough, the winds will be breezy from the south allowing for deep tropical moisture to overspread the area, before veering to more southwest Sunday night ahead of the cold front. At this time, it looks like there will be two rounds of showers and thunderstorms. The first will be with the passage of the pre-frontal trough late Sunday afternoon into Sunday evening, and the other round will be with the passage of the cold front late Sunday night into the pre-dawn hours Monday morning. There will also be a mid to upper level jet around 100 knots with a low level jet up to 50 knots developing in the Gulf of Mexico on Sunday which should move east across the Florida Peninsula Sunday night. The 500 mb temps will also be cooling down from -9C Sunday evening to -12 late Sunday night over South Florida with the passage of the strong mid to upper level trough. This will allow for some of the storms late Sunday afternoon through Sunday evening to become strong to severe over South Florida. The first round of storms will be capable of producing gusty winds, hail, and even a few tornadoes, while the second round of storms will be primarily a gusty wind threat as winds are more unidirectional with height, though isolated embedded tornadoes will also be possible. Residents and visitors to South Florida should monitor the latest forecasts from our office on this developing severe weather threat for late this weekend. MARINE... The winds will be southerly tonight into Saturday night before swinging southwest for Sunday and Sunday night. The speeds will be 10 knots or less tonight before increasing to breezy conditions by Saturday night and to windy conditions on Sunday and Sunday night. Frequent gusts to gale force will be possible Sunday night over all South Florida waters. The seas will increase to over 7 feet late Sunday and potentially over 15 feet open Gulf waters by Monday morning. If these trends continue for South Florida waters in later forecast, then a Small Craft Advisory or Gale Watch may be issued sometime Saturday for the Sunday-Monday period. EXTENDED FORECAST... The cold front should be south and east of South Florida by midday Monday allowing for high pressure to build into the area from the north. The high will remain over the Florida Peninsula for most of next week leading to mostly dry weather over South Florida. BEACH FORECAST... The threat of rip currents will remain low tonight into Saturday along both the east and west coast beaches of South Florida. The risk will then increase late this weekend into early next week, particularly along the Gulf Coast with strong onshore winds. With strong onshore winds expected Sunday night into early Monday, there will be a risk of coastal erosion and minor coastal flooding of particularly vulnerable areas along the Gulf Coast of South Florida. The magnitude of the risk will depend on the timing of the strongest winds and whether this coincides with the time of high tide. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 83 68 85 66 / 10 10 30 80 Fort Lauderdale 82 71 82 67 / 0 10 20 80 Miami 83 70 84 69 / 0 10 20 80 Naples 81 68 80 69 / 10 10 50 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...67/MT
Hazardous weather outlook, Jan 20, 6:43 PM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 643 PM EST FRI JAN 20 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 211145- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 643 PM EST FRI JAN 20 2017 ...STRONG THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON INTO MONDAY... ...DETERIORATING MARINE CONDITIONS LATE THIS WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO EARLY MONDAY AS A COLD FRONT MOVES THROUGH SOUTH FLORIDA. SOME OF THESE THUNDERSTORMS MAY BE STRONG TO SEVERE, WITH GUSTY WINDS, SMALL HAIL AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. STRONG WEST AND SOUTHWEST WINDS ASSOCIATED WITH THIS FRONT WILL INCREASE SEAS AND LEAD TO HAZARDOUS MARINE CONDITIONS ON SOUTH FLORIDA WATERS SUNDAY THROUGH EARLY TUESDAY. IN ADDITION, RIP CURRENTS, COASTAL FLOODING, AND BEACH EROSION ARE POSSIBLE ALONG THE GULF COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jan 21, 3:06 AM EST, 50 minutes before
Special Weather Statement National Weather Service Miami FL 306 AM EST Sat Jan 21 2017 FLZ063-066-067-069>071-073-075-174-211300- Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Inland Miami-Dade-Mainland Monroe-Far South Miami- Dade- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Naples, Immokalee, Miccosukee Indian Reservation, Markham Park, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, Shark Valley, Flamingo, and Everglades National Park 306 AM EST Sat Jan 21 2017 Areas of fog is occurring across most of the northwestern interior region of South Florida, with isolated areas of dense fog possible over Collier and Hendry counties. Drivers across these areas should exercise caution as visibilities will be reduced to about half mile or less, even as low as one quarter mile in isolated areas of dense fog.
Local storm report, Jan 21, 3:14 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
314 AM EST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM DENSE FOG IMMOKALEE 26.42N 81.44W
01/21/2017 E0.10 MILE COLLIER FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS DENSE FOG LESS THAN A TENTH OF
A MILE NEAR THE INTERSECTION OF IMMOKALEE RD AND CAMP
KEAIS RD.
&&
EVENT NUMBER MFL1700034
MTThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:19 PM EST | Gale Watch | MFL | 11 hr | |
| Jan 21, 4:19 PM EST | Small Craft Advisory | MFL | 3 days |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.